Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

On clonazepam for restless leg syndrome. Will taking ambien cause a problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Question
Thank you Doctor. I will be taking a trip to Europe tomorrow. I normally cannot sleep on a plane. I take Clonazepam for restless leg syndrome and I was wondering if taking Ambien would cause a problem.
Posted Mon, 13 Aug 2012 in Medicines and Side Effects
 
 
Answered by Dr. Shanthi.E 23 minutes later
Hi,

Thanks for posting your query.

I do not think taking Ambien is a good idea.

Firstly, it has to be taken on empty stomach. It should not be taken with or immediately after a meal.

Second, the side effects and adverse effects are more with it. You are taking a plane tomorrow, I would like you to be safer and have a happy journey.

The drug can interfere in your motor co-ordination and mental alertness. Amnesia or loss of short term memory is another adverse effect.

In my opinion, please do not take the drug.

I hope to have answered your query. If you have no further queries, please close the discussion and write a review.

I wish you happy journey and enjoy your trip.

Thanks.
Above answer was peer-reviewed by
 
Follow-up: On clonazepam for restless leg syndrome. Will taking ambien cause a problem? 13 minutes later
How about Melatonin?
 
 
Answered by Dr. Shanthi.E 24 minutes later
Hi,

Thanks for writing back.

Melatonin is relatively safer compared to Ambien. But, its combination with clonazepam is not safe as it may make you more sleepy.

Please be cautious not to indulge in heavy physical exertion and also driving. If you have people flying with you on the trip, please keep them informed about this.

Hope this helps. If you do not have further queries, please close the discussion and write a review.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor